MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ RP ENDOPROSTHESIS; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC - GALWAY WALLSTENT¿ RP ENDOPROSTHESIS; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M001711300
Medical Device Problem Codes Retraction Problem (1536); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent partial deployment, reconstrainment difficulty and stent damage occurred.The target lesion was located in the biliary tract.An 8x80x75/ 6f wallstent¿ rp endoprosthesis was advanced to treat the lesion.However, after the lesion was fully covered, the physician found the stent was not fully deployed with parts of the stent was still in the sheath.The physician decided to remove the stent out of the patient and tried to slightly withdraw the stainless steel tube in order to reconstrain the stent, but failed.The physician then carefully removed the stent with nearly 80mm stent was out of the sheath.After the stent was removed out of the patient, the length of the stent was measured with 90mm.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned with the stent already deployed from the device.The stent was also returned for analysis.Blood was noted on the tip of the device.No damage or issues were identified with the tip that could have contributed to the complaint incident.A visual and tactile examination identified no damage along the length of the device that could have contributed to the complaint incident.The device was received with the stent already deployed from the delivery system.A large quantity of blood was noted on the inner shaft of the delivery system when investigator retracted the outer sheath.A visual and microscopic examination of the stent cups and stent holder identified no damage or issues that could have contributed to the complaint incident.The stent was returned already deployed from the delivery device.The stent was placed in waterbath at a temperature of 37 degrees celsius to imitate post-implantation expansion.The stent was removed from the waterbath and was measured at 87mm in length.This measurement of 87mm is within the specified range of 75mm to 88mm.No issues were identified with the stent that could have contributed to the complaint incident.No other issues were identified during the product analysis.The root cause is not confirmed as there was no evidence of the alleged issue or any anomalies which could have contributed to the reported difficulty.(b)(4).
 
Event or Problem Description
It was reported that stent partial deployment, reconstrainment difficulty and stent damage occurred.The target lesion was located in the biliary tract.An 8x80x75/ 6f wallstent rp endoprosthesis was advanced to treat the lesion.However, after the lesion was fully covered, the physician found the stent was not fully deployed with parts of the stent was still in the sheath.The physician decided to remove the stent out of the patient and tried to slightly withdraw the stainless steel tube in order to reconstrain the stent, but failed.The physician then carefully removed the stent with nearly 80mm stent was out of the sheath.After the stent was removed out of the patient, the length of the stent was measured with 90mm.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.

Brand Name
WALLSTENT¿ RP ENDOPROSTHESIS
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6892050
Report Number2134265-2017-09643
Device Sequence Number18856581
Product Code JCT
UDI-Device Identifier08714729406419
UDI-Public08714729406419
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K992510
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2018
Device Model NumberM001711300
Device Catalogue Number71-130
Device Lot Number0020049852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1